Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS La Crosse, WI

June 19, 2009Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 19, 2009, 6:58 AM CDT for Taylor County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 6:58 AM CDT (11:58 UTC)
Expired
Jun 19, 2009, 7:45 AM CDT
In force
47 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Taylor County, WI

The radar

The La Crosse radar (KARX), 186 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:12 AM CDTHAIL 0.51 Ene Westboro, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 12.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 191158
SVRARX
WIC119-191245-
/O.NEW.KARX.SV.W.0037.090619T1158Z-090619T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
658 AM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 745 AM CDT

* AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR WESTBORO...OR 17 MILES NORTH OF MEDFORD...
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTBORO AROUND 705 AM...
  CAMP FOREST SPRING AROUND 710 AM...
  RIB LAKE AROUND 715 AM...
  WOOD LAKE AND HIGHWAY M AND JOE MARTIN ROAD AROUND 725 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4538 9003 4520 9004 4519 9004 4538 9055
      4539 9054 4539 9005
TIME...MOT...LOC 1157Z 289DEG 28KT 4537 9037

$$

RRS
4 follow-up statements
000 
WWUS53 KARX 191213
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 AM CDT FRI JUN 19 2009

WIC119-191245-
/O.CON.KARX.SV.W.0037.000000T0000Z-090619T1245Z/
TAYLOR WI-
713 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CAMP FOREST SPRING...OR 15 MILES
NORTH OF MEDFORD...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOOD LAKE AROUND 725 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4538 9003 4520 9004 4519 9004 4538 9055
      4539 9054 4539 9005
TIME...MOT...LOC 1213Z 289DEG 28KT 4533 9020

$$

RRS
000 
WWUS53 KARX 191225
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
725 AM CDT FRI JUN 19 2009

WIC119-191245-
/O.CON.KARX.SV.W.0037.000000T0000Z-090619T1245Z/
TAYLOR WI-
725 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR RIB LAKE...OR 16 MILES NORTHEAST OF
MEDFORD...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4538 9003 4520 9004 4519 9004 4538 9055
      4539 9054 4539 9005
TIME...MOT...LOC 1225Z 289DEG 28KT 4532 9012

$$

RRS
000 
WWUS53 KARX 191236
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
736 AM CDT FRI JUN 19 2009

WIC119-191245-
/O.CON.KARX.SV.W.0037.000000T0000Z-090619T1245Z/
TAYLOR WI-
736 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR NORTHEASTERN TAYLOR COUNTY...

AT 731 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WOOD LAKE...
OR 18 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 30 MPH. ANOTHER 
STORM WAS LOCATED ABOUT 10 MILES WEST OF RIB LAKE...ALSO MOVING EAST 
AT 30 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.

&&

LAT...LON 4538 9003 4520 9004 4519 9004 4538 9055
      4539 9054 4539 9005
TIME...MOT...LOC 1235Z 287DEG 27KT 4531 9003

$$
000 
WWUS53 KARX 191244
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 AM CDT FRI JUN 19 2009

WIC119-191253-
/O.EXP.KARX.SV.W.0037.000000T0000Z-090619T1245Z/
TAYLOR WI-
744 AM CDT FRI JUN 19 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY
EXPIRES AT 745 AM CDT...

STRONG STORMS ARE STILL POSSIBLE...ESPECIALLY IN THE CHELSEA TO RIB 
LAKE AREAS...HOWEVER THEY NO LONGER APPEAR CAPABLE OF PRODUCING 
LARGE HAIL. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR 
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4538 9003 4520 9004 4519 9004 4538 9055
      4539 9054 4539 9005
TIME...MOT...LOC 1243Z 287DEG 27KT 4529 8995

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 19, 3:36 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
336 AM CDT FRI JUN 19 2009

SHORT TERM...TODAY THROUGH SUNDAY NIGHT

MAIN FORECAST CONCERN IS ON RAIN CHANCES AND SEVERE WEATHER THREAT
TODAY AND THIS EVENING...THEN RAIN CHANCES FOR SUNDAY.

08Z SURFACE ANALYSIS SHOWS PLUME OF VERY RICH BOUNDARY LAYER
MOISTURE NOSING UP INTO SOUTHEAST MINNESOTA...WHERE SURFACE DEW
POINTS WERE IN THE LOWER 70S. AREAS OF DENSE FOG HAS FORMED ACROSS
THE FAR WESTERN COUNTIES. MAIN BAND OF CONVECTION EXTENDS FROM GRANT
COUNTY WISCONSIN EASTWARD THROUGH SOUTHERN WISCONSIN. THIS ON NOSE OF
LOW LEVEL JET WHICH IS BEGINNING TO VEER EASTWARD INTO SOUTH CENTRAL
WISCONSIN. MEANWHILE ONE SURFACE BOUNDARY REMAINS OVER CENTRAL
IOWA...WHILE ANOTHER WEAK BOUNDARY EXTENDS ACROSS SOUTHERN
MINNESOTA...INTO WESTERN WISCONSIN.

19.00Z NCEP DETERMINISTIC MODELS SHOW SIMILAR SOLUTIONS OVER THE
NEXT SEVERAL DAYS. THE ONLY EXCEPTION IS FOR SUNDAY...WHEN NAM/WRF
SPINS UP A POTENT SHORTWAVE FROM THE PLAINS AND MOVES IT ACROSS
MINNESOTA AND NORTHWEST IOWA. GFS CONSIDERABLE WEAKER AND FURTHER
SOUTH. 19.00Z UKMET ALONG WITH THE 19.12Z ECMWF AND CANADIAN SIDE
MORE WITH THE NAM...ALBEIT WITH A WEAKER WAVE. THIS FORECAST IN THIS
TIME FRAME BASED MORE ON THE ECMWF/UKMET SOLUTION.

IN THE NEAR TERM...RUC SHOWS LOW LEVEL JET TO CONTINUE TO VEER
EASTWARD WITH MOISTURE TRANSPORT SUPPORTING CONTINUED CONVECTION
ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE EARLY
MORNING HOURS. DENSE FOG ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA HAS FORMED AND WILL LIKELY CONTINUE THROUGH THE
EARLY MORNING HOURS. THUS WILL ISSUE A DENSE FOG ADVISORY FOR
THOSE FAR WESTERN COUNTIES. LATER TODAY ANOTHER SHORTWAVE WILL ROTATE
OUT OF THE PLAINS AND ACROSS IOWA. THIS WILL DRAG A SURFACE BOUNDARY
ACROSS THE AREA WHICH WILL SERVE AS A FOCUS FOR MORE CONVECTION. IN
ADDITION OTHER RESIDUAL OUTFLOW BOUNDARIES FROM LAST NIGHTS
CONVECTION LIKELY TO HELP FOCUS THE CONVECTION AS WELL. BOTH THE
18.18Z ARXRUCWRF AND 19.00Z NAM/WRF INDICATING CONVECTION ACROSS
EASTERN NEBRASKA TO DEVELOP EASTWARD INTO IOWA AND THEN INTO
SOUTHWEST WISCONSIN BETWEEN 15Z-18Z. WITH THE CONTINUED SOUTHWEST
FLOW AND A MOIST BOUNDARY LAYER AHEAD OF APPROACHING WAVE/SURFACE
BOUNDARY EXPECT SBCAPES TO CLIMB BACK INTO THE 1500-2500 J/KG ACROSS
THE AREA. STRONG MID LEVEL JET ACROSS IOWA AND NORTHERN ILLINOIS WILL
AID IN HIGHER SHEAR VALUES JUST TO OUR SOUTH. SPC DAY 1 HAS MODERATE
RISK UP TO OUR SOUTHERN BORDER AND THIS LOOKS REASONABLE. ALTHOUGH
ENTIRE AREA WILL SEE RISK OF SEVERE WEATHER...THE HIGHEST
PROBABILITIES WILL LIE ACROSS THE FAR SOUTHERN AREAS THROUGH THE
EARLY EVENING HOURS.

WESTERLY WINDS BEHIND SURFACE BOUNDARY PUSHES DRIER AIR INTO THE
REGION THIS EVENING WITH MAIN CONVECTION PUSHING EAST AND SHOULD BE
WELL EAST OF THE AREA SHORTLY AFTER 06Z. MODELS SHOWING DECREASING
CLOUDS AFTER MIDNIGHT AS WELL. THUS HAVE ADDED TIMING TO THE
POP/WEATHER/ AND SKY GRIDS FOR TONIGHT.

RIDGE BUILDS ACROSS THE UPPER MIDWEST SATURDAY AND SATURDAY NIGHT
WITH QUIET BUT WARM WEATHER CONTINUING. BY SUNDAY THOUGH ANOTHER
SHORTWAVE LOOKS TO RIDE UP ALONG THE WESTERN PERIPHERY OF THE
RIDGE TRACKING ACROSS MINNESOTA INTO NORTHWEST WISCONSIN. HAVE
KEPT SATURDAY NIGHT DRY WITH LOW END POPS SUNDAY AND SUNDAY NIGHT.
STILL SOME MODEL DIFFERENCES SO ONLY MINOR CHANGES MADE TO THIS TIME
FRAME.

LONG TERM...MONDAY THROUGH THURSDAY

WITH ONGOING ACTIVE WEATHER DID NOT MAKE ANY CHANGES TO THIS TIME
FRAME. BIGGEST QUESTION WILL CONTINUE TO BE STRENGTH OF RIDGING
AND WHAT IF ANY SURFACE BOUNDARIES MAY SLIDE ACROSS THE FORECAST
AREA...WHICH WOULD BE THE FOCUS FOR PRECIPITATION CHANCES.

AVIATION...

RECENT RAINS...A MOIST LOW LEVEL AIRMASS...LIGHT WINDS AND PARTLY
SKIES ABOVE HAVE SET THE STAGE FOR RADIATIONAL FOG FORMATION EARLY
THIS MORNING. CIGS/VSBYS IN THE MVFR TO LIFR RANGE ACROSS SOUTHEAST
MN AND NEARBY AREAS AT 07Z. THESE CONDITIONS TO CONTINUE EXPAND THRU
THE REST OF THE OVERNIGHT HOURS...THEN IMPROVE IN THE 11Z-15Z TIME-
FRAME AS WINDS BECOME MORE WESTERLY AND INCREASE FOR SOME MIXING.
CONVECTION AGAIN EXPECTED TO FIRE IN/NEAR THE TAF SITES THIS
AFTERNOON...BUT DETAILS OF TIMING/LOCATION REMAIN SKETCHY. WILL
CARRY CB IN TAFS FOR ROUGHLY THE 18Z-24Z PERIOD FOR NOW WITH DETAILS
TO BE ADDED WITH 18Z ISSUANCE. WEAK FRONTAL BOUNDARY SLIDES THRU THE
AREA LATE THIS AFTERNOON/EARLY EVENING. DRIER AIRMASS WILL SPREAD
INTO THE AREA BEHIND IT...WITH SHRA/TSRA CHANCES MOVING EAST OF THE
TAF SITES TONIGHT. DRIER AIRMASS AND WEST WINDS BEHIND THE FRONT
WILL LIMIT FOG POTENTIAL LATER TONIGHT/SAT MORNING AS WELL.

HYDROLOGY...

CONCERN IS ON SOIL CONDITIONS ACROSS THE SOUTH WITH THE RECENT
RAINS AND NEED FOR A FLASH FLOOD WATCH. LATEST ROUND OF CONVECTION
DROPPED 2 TO 4 INCHES ACROSS GRANT COUNTY LAST EVENING AND EARLY
THIS MORNING...WHILE NORTHEAST IOWA RECEIVED THE HEAVY RAIN
WEDNESDAY NIGHT. PRECIPITABLE WATER VALUES CONTINUE AROUND 1.5
INCHES ALONG WITH WARM CLOUD DEPTHS AROUND 3500 METERS. THUS WOULD
EXPECT CONVECTION TO CONTAIN LOCALLY HEAVY RAIN. AFTER COORDINATION
WITH KMKX AND KDVN PROGRESSIVE NATURE OF SURFACE BOUNDARY TODAY AND
NO STRONG SIGNAL FOR FOCUSED PRECIPITATION ACROSS THE WET AREAS
WILL HOLD OFF ON ISSUING ANY WATCH AT THIS TIME...BUT CONTINUE THE
HYDROLOGIC OUTLOOK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.

MN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ086-
     MNZ087-MNZ094-MNZ095.

IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ008-
     IAZ009-IAZ018-IAZ019.
&&

SHORT/LONG TERM...RABERDING
AVIATION..........RRS
Hazardous weather outlook, Jun 19, 5:10 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
510 AM CDT FRI JUN 19 2009

IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-
053>055-061-201100-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-
HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
510 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING. WITH A
MOIST...UNSTABLE AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...A FEW
OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINS. SHOULD MORE HEAVY RAINS
OCCUR...FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY
AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON
AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO
DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE
MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY
RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008-009-018-019-MNZ086-087-094-095-201100-
CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
510 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND NORTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ACROSS PARTS OF NORTHEAST IOWA AND SOUTHEAST
MINNESOTA WILL LIFT AND BURN OFF BY 9 AM.

THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING. WITH A
MOIST...US AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...A FEW
OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINS. SHOULD MORE HEAVY RAINS
OCCUR...FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY
NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY
AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON
AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO
DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE
MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY
RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS

In the hours before

Special weather statement, Jun 19, 2:45 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
245 AM CDT FRI JUN 19 2009

WIZ054-055-061-190900-
CRAWFORD-GRANT-RICHLAND-
245 AM CDT FRI JUN 19 2009

...STRONG THUNDERSTORMS WITH HEAVY RAINS CONTINUE TO MOVE ACROSS
PARTS OF THE AREA...

THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND SMALL
HAIL WILL CONTINUE TO MOSTLY MOVE ACROSS GRANT COUNTY THROUGH 4
AM...WITH THE ISOLATED THREAT OF A SEVERE STORM. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR NORTHEASTERN IOWA
AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

THE GREATER THREAT DURING THE EARLY MORNING HOURS WILL BE HEAVY RAIN
AND THE RISK OF LOCALIZED FLASH FLOODING. HEAVY RAIN COULD LEAD TO
FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE
AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

RRS
Local storm report, Jun 19, 3:00 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            AS MUCH AS 15 FEET OF WATER REPORTED IN/NEAR TOWN IN THE
            BIG GREEN RIVER.

&&

RODS
Local storm report, Jun 19, 3:25 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   AMATEUR RADIO

            WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
            ENFORECMENT HEADED THERE FOR RESCUES.

&&

RODS
Local storm report, Jun 19, 3:28 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      WERLEY                  43.01N 90.77W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
            ENFORECMENT HEADED THERE FOR RESCUES.

&&

RODS
Local storm report, Jun 19, 5:07 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS
            BIG GREEN RIVER WAS OUT OF ITS BANK.

0330 AM     FLASH FLOOD      5 NW FENNIMORE          43.03N 90.72W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            STAR LANE JUST OUTSIDE OF WERLEY WAS CRUMBLING DUE TO
            HIGH WATER.

0345 AM     FLASH FLOOD      6 NE FENNIMORE          43.04N 90.57W
06/19/2009                   GRANT              WI   LAW ENFORCEMENT

            WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK

&&

JLR
Special weather statement, Jun 19, 6:44 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT FRI JUN 19 2009

WIZ017-191300-
TAYLOR-
644 AM CDT FRI JUN 19 2009

...STRONG THUNDERSTORMS HEADED FOR NORTHERN TAYLOR COUNTY...

THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAINS...GUSTY
WINDS...HAIL UP TO PENNY SIZED AND FREQUENT LIGHTENING WERE MOVING
SOUTHEAST AT AROUND 25 MPH. ON THEIR PRESENT TRACK...THESE STORMS
WILL MOVE ACROSS AREAS NORTH OF JUMP RIVER TO CHELSEA...MAINLY
IMPACTING THE WESTBORO AND RIB LAKE AREAS.

IF THESE STORMS APPROACH YOUR AREA...MOVE INDOORS UNTIL THEY PASS.

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:52 PM CDTTornado WarningARXCrawford38 min
Jun 18, 9:56 PM CDTSevere Thunderstorm WarningARXVernon42 min
Jun 18, 10:00 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe45 min
Jun 18, 10:30 PM CDTSevere Thunderstorm WarningARXCrawford, Grant45 min
Jun 18, 10:36 PM CDTSevere Thunderstorm WarningARXMonroe, Vernon24 min
Jun 18, 11:20 PM CDTAreal Flood AdvisoryARXCrawford, Grant, Richland, Vernon6 hr
Jun 18, 11:25 PM CDTSevere Thunderstorm WarningARXGrant35 min
Jun 18, 11:28 PM CDTSevere Thunderstorm WarningARXCrawford32 min
Jun 18, 11:47 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland28 min
Jun 18, 11:52 PM CDTFlash Flood WarningARXCrawford, Grant, Richland6 hr
Jun 19, 12:14 AM CDTSevere Thunderstorm WarningARXGrant25 min
Jun 19, 3:11 AM CDTFlash Flood WarningARXGrant3 hr
Jun 19, 8:28 AM CDTSevere Thunderstorm WarningARXGrant47 min
Jun 19, 2:54 PM CDTSevere Thunderstorm WarningARXAdams36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.